MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT
Model Number M00518151
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event of the needle was blocked/occluded.A visual evaluation of the returned device found the outer sheath had been kinked at the proximal end near the handle.Functional test was performed by injecting water through the needle hub and no evidence of occlusion was found.Additionally, the handle was actuated and the needle but the needle would not extend due to the kink.The reported event of needle blocked/occluded was not confirmed.Based on all gathered information, it is most likely that during preparation the sheath was kinked due to excessive manipulation and the reported occlusion could have been caused by the sheath kinking.Therefore the most probable root cause of this complaint is handling damage.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject¿ sclerotherapy needle was used in the ascending colon during a colonoscopy with polypectomy procedure performed on (b)(6) 2016.According to the complainant, during preparation the needle was blocked/occluded and they were unable to inject any contrast dye.The procedure was completed with another interject¿ sclerotherapy needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
INTERJECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6332210
Report Number3005099803-2017-00263
Device Sequence Number817688
Product Code FCG
UDI-Device Identifier08714729415077
UDI-Public(01)08714729415077(17)20171110(10)17445864
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K012864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date11/10/2017
Device Model NumberM00518151
Device Catalogue Number1815
Device Lot Number17445864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1